MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF100410
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4mm x 10cm deltafill 10 was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed to be protruding from the introducer.The embolic coil component was inspected under the microscope.Under magnification, the coil was observed stretched at the proximal section.The embolic coil remains attached to the resistance heating (rh) coil and is still in one piece.The rh coil was not softened, an indication that the detachment process had not been initiated.The inner diameter (id) and outer diameter (od) of the introducer was measured and confirmed to be within specifications.The issue regarding a coil being unable to be pushed out of the introducer was confirmed since the damages noted in the coil prevented the ability to move the coil.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.The damages observed in the coil were not originally documented in the complaint; however, it could be the result of the difficulty experienced during the procedure that could not be replicated in the laboratory.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30784433) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent coil damage from leaving the facility.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contains the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-op preparation for an endovascular embolization procedure, the complaint device, a 4mm x 10cm deltafill 10 (dlf100410 / 30784433) could not be pushed out of the introducer sheath.There was no report of any negative patient impact.On 21-feb-2024, additional information was received.Per the information, the coil has not yet been introduced into the microcatheter.No damage was visible on the device.Nothing was noted to be obstructing the introducer.The reported issue occurred when the coil was being inspected in saline; the issue occurred before connecting to the microcatheter.Excessive force had not been exerted on the device.The 4mm x 10cm deltafill 10 was returned for evaluation and analysis.Based on the result of the product analysis completed on 04-apr-2024, in which the embolic coil component was observed to be stretched at the proximal section, the reported issue meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".

Brand Name
DELTAFILL10 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19044790
Report Number3008114965-2024-00375
Device Sequence Number7242126
Product Code KRD
UDI-Device Identifier10886704077053
UDI-Public10886704077053
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberDLF100410
Device Lot Number30784433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown